Hello and welcome CynGill!
I am so sorry you are having such a hard time. I am a very long time head pain sufferer! I seem to be in a similar position (SAHM, had PPD...obviously the head pain issues) and hope I can offer some type of help.
First, Topamax was one of the best meds I took as far as preventatives (medications that are supposed to help prevent headaches, NOT treat headaches once you get them) So I can understand your doc wanting you to give this some time, HOWEVER, you need to have abortive medications on hand for when you are in pain and need something to break the cycle!
There are many options but considering your nausea issues (I lived on Zofran for a very long time) you would need something that you don't have to swallow. (some of the triptans are nasal sprays as well as Migranal and even imitrex injections) Ask your doctor for something to help you get rid of the pain so that you can give the Topamax a chance to start working.
IF they are not willing to listen and help please find a new doctor who is a specialist in treating migraines. I have found that not all neurologists are the best people to turn to. Sometimes I felt like they saw people with "bigger issues" and they downplayed the daily struggle we have!
I'm burn out and tired tonight, my 9 month old is teething! I will be around tomorrow to answer any questions if you would like.
Sara-Migraine/Headache Forum Moderator
Battling headpain for 17 years.
DX: occipital neuralgia-radiofrequency nerve ablation every 6mo
Thanks for Visiting HealingWell.com, Please Donate to keep Healingwell alive!
ER Treatment Form